Peripheral sensory disturbances related to treatment with fluoroquinolones
1996 (English)In: Journal of Antimicrobial Chemotherapy, ISSN 0305-7453, Vol. 37, no 4, 831-837 p.Article in journal (Refereed) Published
The symptoms and possible risk factors of peripheral sensory disturbances related to fluoroquinolones are reviewed on the basis of 37 reports submitted to the Swedish Adverse Drug Reactions Advisory Committee. In 25 patients (68%), symptoms occurred within 1 week after start of treatment. Paraesthesia was the most common complaint and occurred in 81% of the cases. Fifty-one per cent of the reports concerned numbness/hypoaesthesia, 27% pain/hyperaesthesia and 11% muscle weakness. Seventy-one per cent of the patients recovered within 2 weeks after drug discontinuation. Possible predisposing factors were impaired renal function, diabetes, lymphatic malignancy and treatment with another drug known to cause neuropathy.
Place, publisher, year, edition, pages
1996. Vol. 37, no 4, 831-837 p.
Medical and Health Sciences
IdentifiersURN: urn:nbn:se:uu:diva-93240PubMedID: 8722551OAI: oai:DiVA.org:uu-93240DiVA: diva2:166665